Acute isoniazid intoxication with hypokalemia, acidosis, coma, and status epilepticus in a child treated with pyridoxine


Ozcan A. , Durak Z., Ergul A. B. , Aslaner H., Dundar M. A. , Coskun R., ...Daha Fazla

EUROPEAN JOURNAL OF THERAPEUTICS, cilt.21, ss.262-264, 2015 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 21 Konu: 4
  • Basım Tarihi: 2015
  • Doi Numarası: 10.5578/gmj.10811
  • Dergi Adı: EUROPEAN JOURNAL OF THERAPEUTICS
  • Sayfa Sayıları: ss.262-264

Özet

Isoniazid intoxication can cause refractory seizures, metabolic acidosis, rhabdomyolysis, coma, and even death. We report a case of acute isoniazid intoxication presenting with hypokalemia, acidosis, coma, status epilepticus, and pyridoxine treatment. A previously healthy 13-year-old Turkish girl presented to our hospital due to vomiting and generalized tonic-clonic seizures that started two hours after ingesting 15 tablets of 300 mg isoniazid (80 mg/kg) for the purpose of suicide. On laboratory examination, metabolic acidosis, hypokalemia and elevated transaminase, creatine phosphokinase (CPK) were detected. Five gram of pyridoxine was infused in 500 mL of 10% dextrose over 30 minutes. In follow-up, no hepatic and renal failure was found. We describe A child who presented with status epilepticus and coma after taking overdose of isoniazid in this study. When isoniazid is taken in high doses, pyridoxine depletion occurs, which results in siezures. We would like to emphasize that intravenous pyridoxin should be administered as soon as possible in isoniazid intoxications.